Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 2, NWS Lake Charles, LA

March 20, 2014Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Mar 20, 2014, 10:09 PM CDT for Rapides Parish, Louisiana. It took effect at Mar 21, 2014, 7:00 AM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2014, 10:09 PM CDT (03:09 UTC)
In effect from
Mar 21, 2014, 7:00 AM CDT
Expired
Mar 24, 2014, 1:00 AM CDT
In force
66 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 28 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1).

Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WGUS44 KLCH 210309
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1009 PM CDT THU MAR 20 2014

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-211709-
/O.NEW.KLCH.FL.W.0002.140321T1200Z-140324T0600Z/
/GLML1.1.ER.140321T1200Z.140322T0600Z.140324T0000Z.NO/
1009 PM CDT THU MAR 20 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM FRIDAY MORNING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:30 PM THURSDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.


&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
6 follow-up statements
547 
WGUS84 KLCH 211454
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
954 AM CDT FRI MAR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-220454-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/
/GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/
954 AM CDT FRI MAR 21 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TODAY AND CREST NEAR 12.4 FEET
  SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY EVENING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS
  NEAR THE RIVER WILL OCCUR.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE 
  READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
348 
WGUS84 KLCH 211535 CCA
FLSLCH

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1035 AM CDT FRI MAR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-220454-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/
/GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/
1035 AM CDT FRI MAR 21 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TODAY AND CREST NEAR 12.4 FEET
  SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY EVENING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS
  NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
398 
WGUS84 KLCH 220036
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
736 PM CDT FRI MAR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

LAC079-221436-
/O.CON.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/
/GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/
736 PM CDT FRI MAR 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM FRIDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
409 
WGUS84 KLCH 221409
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
909 AM CDT SAT MAR 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-230409-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T1200Z/
/GLML1.1.ER.140321T0800Z.140322T1800Z.140325T0600Z.NO/
909 AM CDT SAT MAR 22 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
261 
WGUS84 KLCH 230124
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
824 PM CDT SAT MAR 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-231524-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T1300Z/
/GLML1.1.ER.140321T0800Z.140322T1800Z.140325T0700Z.NO/
824 PM CDT SAT MAR 22 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SATURDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE 
  READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
341 
WGUS84 KLCH 231424
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
924 AM CDT SUN MAR 23 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-240200-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-140324T0200Z/
/GLML1.1.ER.140321T0800Z.140322T1800Z.140323T2000Z.NO/
924 AM CDT SUN MAR 23 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE 
  READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 10:05 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 20, 10:05 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 PM CDT THU MAR 20 2014

.DISCUSSION...
NUDGED LOW TEMPERATURES DOWN A FEW DEGREES WITH READINGS AT MANY
SITES ALREADY APPROACHING THE PREVIOUS FCST...WHICH ALSO REQUIRED
AN UPDATE TO HOURLY TEMPERATURES. OTHERWISE...NO OTHER CHANGES AT
THIS TIME AS THE REST OF THE GRIDS ARE ON TARGET.

13

&&

.PREV DISCUSSION... /ISSUED 700 PM CDT THU MAR 20 2014/

AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. CLEAR SKIES AND
NEAR CALM WINDS EXPECTED OVERNIGHT. EXTENT OF ANY CLOUDINESS FOR
FRIDAY WILL BE OF THE HIGH VARIETY...CIRRUS...INCOMING WITHIN THE
SOUTHERN JET. A SLIGHTLY TIGHTER SURFACE GRADIENT WILL ALLOW FOR
SOUTHERLIES TO INCREASE TO NEAR 10 KNOTS DURING THE AFTERNOON. VFR
CONTINUING.

MARCOTTE

PREV DISCUSSION... /ISSUED 353 PM CDT THU MAR 20 2014/

DISCUSSION...
VERY SPRING LIKE DAY TODAY... SAW TEMPS CLIMB INTO THE LOW TO MID
70S AS HIGH PRESSURE SHIFTED OFF TO THE EAST AND INTO THE SOUTHERN
APPALACHIANS. WINDS TONIGHT WILL SWING AROUND TO THE SOUTH AND
TOMORROW MORNING WILL BE A BIT WARMER. A BIT OF PATCHY FOG AROUND
SUNRISE OTHERWISE A VERY QUIET WEATHER PATTERN OVERNIGHT.

BY LATE FRIDAY MORNING THE NEXT SYSTEM WILL BE MOVING THROUGH THE
TEXAS PANHANDLE WITH CANADIAN AIR SPILLING INTO OKLAHOMA. TEMPS
TMRW AFTERNOON WILL BE A BIT WARMER AS SKIES ARE EXPECTED TO
REMAIN MOSTLY SUNNY. SATURDAY AROUND SUNRISE WILL SEE THE FRONT
MOVING THROUGH THE DALLAS/FORT WORTH AREA WITH CLOUDS INCREASING
OVER THIS REGION A FEW SPRINKLES EXPECTED LATE SATURDAY AFTERNOON.
SHOWERS BEGIN A SLOW INCREASE IN AREA COVERAGE AND STRENGTH INTO
SUNDAY WITH A FEW THUNDERSTORMS AROUND THE AREA EXPECTED. WITH ALL
THE CLOUDS AND RAINS AND THE PASSAGE OF THE FRONTAL SYSTEM ON SUNDAY
AFTN TEMPS WILL REMAIN IN THE 60S. A SECOND STRONGER FRONT ON
TUESDAY WILL PUSH COLDER AND DRIER AIR INTO THE REGION WITH MID
40S FOR TUESDAY AND WEDNESDAY MORNING. THE GOOD NEWS... TEMPS WILL
RECOVER DURING THE AFTERNOON HOURS INTO THE LOWER 60S BOTH DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  51  74  61  74 /   0   0  10  20
KBPT  54  73  63  74 /   0  10  10  20
KAEX  46  77  58  76 /   0   0  10  20
KLFT  51  76  60  76 /   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Mar 20, 4:51 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CDT THU MAR 20 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
211000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
451 AM CDT THU MAR 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-211000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
451 AM CDT THU MAR 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:22 AM CDTDense Fog AdvisoryLCHCameron, Saint Martin4 hr
Mar 21, 12:58 PM CDTMarine Dense Fog AdvisoryLCH15 hr

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.